MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100626-30
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone - (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 6mmx26cm presidio 10 cere coil (pc410062630, l15312) couldn¿t advance in the y connector.The physician changed to another device and the procedure was completed.There was no report of patient injury.The cerebral target position was not lost.Before this problem coil, there were two unspecified coils (8x30 and 7x30) implanted successfully.No additional information is available.Based on the device analysis on the product received, the embolic coil was found stretched.One non-sterile unit presidio 10 cere 6mmx26cm was received inside of a pouch.The received device was visually inspected, the introducer was found kinked and partially zipped, also the dpu was found with several kinks and protruded from the introducer also it could be observed folded inside the introducer tube.Then a microscopic inspection was performed, the embolic coil was found stretched, no other damages were observed.A manufacturing record evaluation was performed for the finished device l15312 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded with no loss of cerebral target position¿ was confirmed.Although the functional test could not be performed due the conditions of the device, the conditions noted on the dpu and the embolic coil may have contributed to an impediment and due to this we can confirm the complaint.The damages noted on the device appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 6mmx26cm presidio 10 cere coil (pc410062630, l15312) couldn¿t advance in the y connector.The physician changed to another device and the procedure was completed.There was no report of patient injury.The cerebral target position was not lost.Before this problem coil, there were two unspecified coils (8x30 and 7x30) implanted successfully.No additional information is available.Based on the device analysis on the product received, the embolic coil was found stretched.

Brand Name
PRESIDIO 10 CERE 6MMX26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10069890
Report Number3008114965-2020-00174
Device Sequence Number3751982
Product Code HCG
UDI-Device Identifier00878528003021
UDI-Public00878528003021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberPC4100626-30
Device Catalogue NumberPC410062630
Device Lot NumberL15312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1